Alert archive / New York / Small Craft Advisories in 2016

Small Craft Advisory 80, NWS New York, NY

September 13, 2016

NWS New York, NY issued this small craft advisory at Sep 13, 2016, 3:38 PM EDT. It took effect at Sep 14, 2016, 6:00 PM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2016, 3:38 PM EDT (19:38 UTC)
In effect from
Sep 14, 2016, 6:00 PM EDT
Expired
Sep 15, 2016, 11:00 AM EDT
In force
17 hr
Issued by
NWS New York, NY

The text

As transmitted.

446 
WHUS71 KOKX 131938
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
338 PM EDT TUE SEP 13 2016

...ROUGH CONDITIONS DEVELOPING WEDNESDAY NIGHT...

ANZ330-340-345-350-353-355-140815-
/O.NEW.KOKX.SC.Y.0080.160914T2200Z-160915T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
338 PM EDT TUE SEP 13 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM WEDNESDAY TO 6 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM WEDNESDAY TO 6 AM EDT
THURSDAY.

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO
  25 KT. SEAS 2 TO 4 FEET ON THE OCEAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
437 
WHUS71 KOKX 140729
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
329 AM EDT WED SEP 14 2016

...GUSTY NORTH WINDS TONIGHT BEHIND COLD FRONT...

ANZ335-338-141530-
/O.EXA.KOKX.SC.Y.0080.160914T2200Z-160915T1000Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
329 AM EDT WED SEP 14 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
THURSDAY.

* WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-345-350-353-355-141530-
/O.CON.KOKX.SC.Y.0080.160914T2200Z-160915T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
329 AM EDT WED SEP 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM EDT THURSDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
522 
WHUS71 KOKX 141730
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
130 PM EDT WED SEP 14 2016

...GUSTY NORTH WINDS TONIGHT BEHIND COLD FRONT...

ANZ330-335-338-340-345-350-353-355-150400-
/O.CON.KOKX.SC.Y.0080.160914T2200Z-160915T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
130 PM EDT WED SEP 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM EDT THURSDAY...

* WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25
  KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
977 
WHUS71 KOKX 141929
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
329 PM EDT WED SEP 14 2016

...GUSTY NORTH WINDS TONIGHT BEHIND COLD FRONT...

ANZ330-335-338-340-345-350-353-355-150330-
/O.EXT.KOKX.SC.Y.0080.160914T2200Z-160915T1500Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
329 PM EDT WED SEP 14 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THURSDAY...

* WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 5 FT ON THE OCEAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
298 
WHUS71 KOKX 150724
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
324 AM EDT THU SEP 15 2016

...GUSTY NORTHEAST WINDS THIS MORNING...

ANZ330-335-338-340-345-350-353-355-151500-
/O.CON.KOKX.SC.Y.0080.000000T0000Z-160915T1500Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
324 AM EDT THU SEP 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 13, 1:45 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Sep 13, 1:45 PM EDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service New York NY
145 PM EDT TUE SEP 13 2016

.SYNOPSIS...
High pressure will slowly move offshore through tonight as a cold
front approaches from the Great Lakes. The front will move across
the area late Wednesday afternoon into the evening. High pressure
will then follow for the end of the week. The high will push
offshore Friday afternoon, with a frontal system approaching for
the weekend, possibly lingering into the start of next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Minor adjustments made to forecast database to better reflect
observed trends. Overall, the forecast is on track.

Southerly winds are gradually strengthening between an
approaching cold front over the Great Lakes and departing high
over the western Atlantic. This is allowing for more warmth and
humidity as conveyed by relatively higher temperatures and
dewpoints compared to yesterday. Diurnal cumulus has increased in
coverage but expecting coverage to stay scattered for western
sections and just a few diurnal cumulus for eastern sections.

Highs today will range from the upper 70s to lower 80s, warmest
across the NYC metro and inland areas. Most locations will average
about 5 degrees above normal.

There is a moderate risk of rip currents today along Atlantic
facing beaches.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
An upper trough extending from Hudson Bay south into the Great
Lakes will track east tonight and into the Northeast by Wednesday
evening. It will send a cold front into the area late Wednesday
afternoon, mainly impacting areas north and west of the area prior
to the evening. The GFS continues to be on the faster side of the
operational guidance and leaned toward the slower ECMWF, GGEM,
and NAM.

There is the potential for widely scattered convection Wednesday
afternoon across the interior. While the deep-layer shear
increases ahead of the upper trough with strengthening mid level
winds, both the instability and moisture are marginal. A few
strong storms are not out of the question, but seem unlikely. The
main concern would be gusty winds with steep low-level lapse rates
and a large dry sub-cloud layer.

Most of the period though will be dry and unseasonably warm with
S/SW winds. Highs on Wed will be about 10 degrees above normal
with readings in the 80s most locations. A few spots may even
approach 90 in the NYC metro. Readings look to be a few degrees
shy of records, with KISP having the best chance to break the
record high of 83 last set in 2008.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A mid and upper level shortwave, and associated cold front will move
across the region Wednesday night. There are some timing issues with
the front, with the 00Z GFS being slightly quicker than the 00Z NAM
and 00Z ECMWF. Will lean a bit towards the slower solution, with the
GFS being the outlier. Regardless, the front still makes its way
through the region overnight. The best upper level dynamics will
remain north of the region, which is where the best chances for
precipitation will be. Will keep just some chance or slight chance
pops in for our CWA, with most if not all of the precipitation
coming to an end shortly after midnight. Will keep some slight
chance pops in after midnight for the eastern half of the region in
case of a few left over lingering showers.

Behind the front, high pressure builds in for a dry rest of the
week. Northwest flow will allow temperatures to only rise into the
70s both Thursday and Friday. With dew points in the 50s,
expect quite comfortable conditions.

As the high moves offshore late Friday, dew points start to increase
for the weekend, bringing a return to some humidity for the weekend.
A frontal boundary approaches for the weekend. Conditions should
remain dry on Saturday, with POPs increasing Saturday night through
Sunday night. There are some model differences with respect to
precipitation into early next week. The 00z ECMWF is a bit more
progressive with the front moving it off shore Sunday night/early
Monday morning with drier weather moving into the region for Monday
afternoon. the 00z GFS has an upper level low over Canada dropping
south into the Great Lakes and upstate NY region, and prolonging the
threat of rain through Monday and possibly even monday night. Will
keep just low chance pops in through Monday.

Temperatures Saturday through Monday should reach the middle and
upper 70s, with a few locations touching 80 on Sunday and Monday.
Temperatures fall back into the lower and middle 70s for Tuesday.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
High pressure moves east tonight. A cold front approaches the
terminals Wednesday morning.

VFR conditions are expected through the TAF period. Low chance for
patchy fog late tonight for outlying terminals.

Southerly winds, with usual terminal seabreezes, continue this
afternoon. The winds lighten tonight as they veer to the
southwest.

Southwest winds are expected Wednesday morning, with speeds
steadily increasing to around 10 kt.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: No unscheduled amendments expected.

KLGA TAF Comments: No unscheduled amendments expected.

KEWR TAF Comments: No unscheduled amendments expected.

The afternoon KEWR haze potential forecast is GREEN...which implies
slant range visibility 7SM or greater outside of cloud.

KTEB TAF Comments: No unscheduled amendments expected.

KHPN TAF Comments: No unscheduled amendments expected.

KISP TAF Comments: No unscheduled amendments expected.

.Outlook for 18z Wednesday through Sunday...
.Wednesday afternoon-Wednesday night...Mainly VFR, with low
chance for MVFR in any scattered shower or thunderstorm activity
in the late afternoon/evening. NW-N winds could gust to around 20
kt late Wednesday night.
.Thursday...VFR. N winds G15-20kt possible in the morning.
.Thursday night-Saturday night...VFR.
.Sunday...MVFR possible in any late day showers and/or
thunderstorms.

&&

.MARINE...
Late day southerly jet should get close to 20 kt sustained on the
ocean waters west of Fire Island Inlet, but do not expect
frequent gusts at or over 25 kt. S/SW winds continue tonight
into Wednesday with the approach of a cold front. Winds and seas
look to be just under SCA criteria on the ocean at this time.

A cold front moves across the area waters Wednesday night into
Thursday morning, with seas and gusts increasing just a bit, but
not reaching small craft levels. Thereafter, winds and waves will
be remain below SCA criteria through the end of the week as high
pressure builds in. A frontal system approaches for the weekend,
but SCA criteria is not expected at this time.

&&

.HYDROLOGY...
No significant widespread precipitation expected.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...BC/DW
NEAR TERM...JM/DW
SHORT TERM...DW
LONG TERM...BC
AVIATION...PW
MARINE...BC/DW
HYDROLOGY...BC/DW
Hazardous weather outlook, Sep 13, 4:27 AM EDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
427 AM EDT TUE SEP 13 2016

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-140830-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
427 AM EDT TUE SEP 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-140830-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
427 AM EDT TUE SEP 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Small Craft Advisories in New York, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.